Conference programme

The online conference “On Transversality in Practice and Research” analyses various aspects related to the theme of “transversality” from anti-racist, decolonial, feminist, and queer methodological perspectives. The theme of transversality has been approached in its broadest sense, referring to methods that do not follow “straight” lines of research or practice, and that instead cut across and intersect different dimensions, such as geographies, disciplines, subjectivities, languages, identities, or speculative formulations.

The conference is the result of an open call engaging with the following (non-exhaustive) perspectives: interdisciplinary, intersectionality, transnationalism, coalitionality, decentralisation, nomadism, and translation. 

The contributions include presentations, conversations, performative lectures, spoken word poetry, artworks, performances, films, and mail art exploring themes of Indigenous empowerment, local and transnational artistic dialogues, anti-colonial praxis, translation as activism, resistance and underground movements, cross-species relations, and solidarities across borders. 

The three days of the conference have been conceptualised around the elements of water (for fluidity, future-past connections, and water bodies); air (for voice, communication, and transformation); and earth (for belonging, movements, and communities). These elements overlap across the days; they are not fixed categories or direct references to the speakers’ contributions, but serve to set the “feeling” for each day. The digital medium is used as a tool to formulate dialogues, connections, and alliances across borders by bringing together writers, activists, artists, and theorists from all over the world (from Philippines, Australia, India, Bahrain, Ghana, Spain, Mexico, Europe, and the US). 

Schedule of the event below. The conference also include an exhibition that will open in December. Scroll down for more information.


The conference time schedule is provided in GMT (London time). Find what your time is by visiting www.worldtimebuddy.com.


DAY 1: WATER

Wednesday 9 December 2020 9:00 – 16:00 GMT

TIMEACTIVITYSPEAKERSDESCRIPTION
9:00 – 10:00KEYNOTE: BODIES OF WATERAstrida NeimanisWelcome keynote and Q&A
10:00 – 10:30BREAK 30 MINS
10:30 – 11:30SEAFARING AND BOAT-DWELLING: Indigenous Knowledge as a Collective Future NarrativeRhine Bernardino with Angely Chi and the Bajau communityVideo presentation, conversation and Q&A
11:30 – 12:00BREAK 30 MINS
12:00 – 13:00QUEER METHODOLOGIESD Mortimer, E.M. Parry and Katie HallPresentations and Q&A
13:00 – 14:30BREAK 1 HOUR 30 MINS
14:30 – 16:00 [parallel sessions]SESSION A:
NON-HUMAN WORDLINGS
Summer Phillips, Sage Brice, Alex Wilk, Erin KavanaghPresentations and Q&A
PARALLEL SESSIONS
14:30 – 16:00 [parallel sessions]SESSION B:
BETWEEN THE WAVES: a screening and conversation with Tejal Shah
Tejal Shah in conversation with Astrid KorporaalScreening, conversation and Q&A
Share your thoughts/comments on Padlet

DAY 2: AIR

Thursday 10 December 2020 10:30 – 18:15 GMT

TIMEACTIVITYSPEAKERSDESCRIPTION
10:30 – 11:30AGAINST COLONIALITYAlberto Fernández Carbajal, Lola Olufemi, Onyeka IgwePresentations and artist video
11:30 – 12:00BREAK 30 MINS
12:00 – 13:15
[parallel sessions]
SESSION A:
ON TRANSLATION
Catherine King, Michela Baldo, Victoria Adukwei BulleyPresentations and Q&A
PARALLEL SESSIONS
12:00 – 13:15
[parallel sessions]
SESSION B:
UNDOING THE INSTITUTION
Chloe Lee, Paul Hughes, Chloe TurnerPresentations and Q&A
13:15 – 14:30BREAK 1 HOUR 15 MINS
14:30 – 16:00 ARTISTIC NETWORKS: Local and Transnational PerspectivesSepideh Ardalani in conversation with Georg Döcker & Quimera Rosa in conversation with Lucia Egaña RojasTwo conversations and Q&A
16:00 – 16:30BREAK 30 MINS
16:30 – 18:15 KEYNOTES: HUMAN RIGHTS AS RADICAL PERFORMANCED. Soyini Madison followed by
Va-Bene Elikem Fiatsi
Keynote and Q&A, followed by live performance and Q&A
Share your thoughts/comments on Padlet

DAY 3: EARTH

Friday 11 December 2020 10:30 – 19:00 GMT

TIME ACTIVITYSPEAKERSDESCRIPTION
10:30 – 11:30EXILE & MIGRATIONHajar Mahfoodh, Yénika Castillo MuñozPresentations
11:30 – 12:00BREAK 30 MINS
12:00 – 13:15WEAVING WITH FILM: The Cinema of Teófila Palafox HerranzTeófila Palafox in conversation with Eduardo Makoszay MayenVideo conversation, screening and Q&A
13:15 – 14:30BREAK 1 HOUR 15 MINS
14:30 – 16:00
[parallel sessions]
SESSION A:
RAVE, LOVE AND THE REVOLUTION
Jess Adams, followed by Sarah Farina in conversation with Kerstin MeißnerPresentation, conversation and Q&A
PARALLEL SESSIONS
14:30 – 16:00
[parallel sessions]
SESSION B:
GENDERED TECHNOLOGIES/ TECHNOLOGIES OF GENDER
Louise Sands, Yelena GluzmanPresentation, conversation and Q&A
16:00 – 16:30BREAK 30 MINS
16:30 – 17:30 KEYNOTE: BORDERS AND SOLIDARITIES: Insurgent Feminism in Pandemic TimesChandra Talpade MohantyFinal keynote and Q&A
17:30 – 17:45 BREAK 15 MINS
17:45 -19:00Social gatheringTransmissions DJ set & screening from our exhibition + discussionsMain room: music and visuals / all muted. Breakout rooms (Water, Air, Earth): meet people/ share thoughts [download the virtual backgrounds here]
Share your thoughts/comments on Padlet

Share your thoughts/moods/comments/links etc. on our conference virtual board. Click the button below to access it on Padlet.


EXHIBITION

The exhibition is now open at this link. You can also check out the artists’ projects at the link below.


All panels will be recorded and kept online for up to two months after the event. For more information contact the organisers.


Create your website at WordPress.com
Get started